Alert archive / Kentucky / Frost Advisories in 2021

Frost Advisory 1, NWS Louisville, KY

April 3, 202113 counties in Kentucky

NWS Louisville, KY issued this frost advisory at Apr 3, 2021, 2:18 PM CDT for 13 counties in Kentucky. It took effect at Apr 4, 2021, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2021, 2:18 PM CDT (19:18 UTC)
In effect from
Apr 4, 2021, 3:00 AM CDT
Expired
Apr 4, 2021, 8:00 AM CDT
In force
5 hr
Issued by
NWS Louisville, KY

Counties Adair County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Garrard County, KY, Green County, KY, Lincoln County, KY, Madison County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 114 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2403 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WWUS73 KLMK 031918
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
318 PM EDT Sat Apr 3 2021


KYZ049-056-057-064>067-075>078-081-082-041300-
/O.NEW.KLMK.FR.Y.0001.210404T0800Z-210404T1300Z/
Clark-Garrard-Madison-Green-Taylor-Casey-Lincoln-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Winchester, Lancaster, Richmond, 
Greensburg, Campbellsville, Liberty, Stanford, Tompkinsville, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
318 PM EDT Sat Apr 3 2021 /218 PM CDT Sat Apr 3 2021/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...

The National Weather Service in Louisville has issued a Frost
Advisory, which is in effect from 4 AM EDT /3 AM CDT/ to 9 AM EDT
/8 AM CDT/ Sunday. 

* TEMPERATURE...Low to mid 30s.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

CJP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 3, 1:46 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 3, 1:46 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
246 PM EDT Sat Apr 3 2021

.Short Term...(This evening through Sunday)
Issued at 240 PM EDT Sat Apr 3 2021

Latest sfc analysis shows the expansive 1032mb high off to our
east/southeast, which is influencing return SW flow. Some regional
obs have reported wind gusts of 15-20mph, primarily due to a
tightened pressure gradient caused in response to a weak mid-level
disturbance near the Great Lakes region. Wind gusts should ease by
this evening, but sfc winds will continue to be from the SW as the
sfc high remains anchored over the southeast CONUS.

WAA on the back side of the high should help keep temps for tonight
much closer to climo than in the last few mornings. Lows are
expected to be in the upper 30s to low 40s. As for tomorrow's high
temps, NBM is near the 50th percentile of guidance output, but given
persistent warm SW flow and sunny skies, decided to bump temps up to
the 75th percentile with a blend of bias-corrected guidance.
Additionally, given the challenges with dewpoints and RH values
today, blended sfc dewpoints between the 10-25 percentile of the
guidance spectrum for tomorrow in hopes of having a good handle on
relative humidities for tomorrow. Overall, a gorgeous Sunday across
the region is expected as temps reach the upper 60s to low 70s with
plenty of sunshine.

&&

.Long Term...(Sunday night through Saturday)
Issued at 230 PM EDT Sat Apr 3 2021

Mild and dry weather will continue Monday and at least most of
Tuesday under SW return flow. A weak wave crossing the Great Lakes
Tuesday afternoon will spark a few showers, but expect that to
remain far enough north that POPs are not mentionable here.

Confidence is quite limited Tue night and Wed as a closed upper low
deepens over the Plains, with an amplifying ridge in the Ohio
Valley, but a quasi-stationary sfc front lingering not too far to
our north and east. POPs ramp up during the day, but far and away
the best chance for showers and storms will be Wednesday night and
Thursday. The finer details are still unclear, but it is a
sufficiently dynamic system that we could have a few strong storms
if instability can be drawn this far north. Fri-Sat will bring a
drying trend but continued mild temps under quasi-zonal flow.

&&

.Aviation...(18Z TAF Issuance)
Issued at 125 PM EDT Sat Apr 3 2021

IMPACTS:  VFR Conditions.

DISCUSSION: Latest surface analysis shows broad high pressure from
Georgia/Alabama stretching to Virginia/West Virginia. Other than
some high-altitude cirrus, skies remain clear across the region.
Winds are southwest, and should get a bit breezy for this afternoon
due to a tightened pressure gradient. Gusts should remain limited to
the 15-20kt range. We will remain VFR through the entire TAF period.

CONFIDENCE: High confidence on all forecast elements.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CJP
Long Term...RAS
Aviation...CJP
Hazardous weather outlook, Apr 3, 10:22 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1122 AM EDT Sat Apr 3 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041530-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1122 AM EDT Sat Apr 3 2021 /1022 AM CDT Sat Apr 3 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CJP

Nearby

Frost Advisories in Kentucky, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.